Majority rule in a stochastic model of bargaining

Hülya Eraslan, Antonio Merlo

    Research output: Contribution to journalArticle

    Abstract

    In this paper we consider multilateral stochastic bargaining models with general agreement rules. For n-player games where in each period a player is randomly selected to allocate a stochastic level of surplus and q ≤ n players have to agree on a proposal to induce its acceptance, we characterize the set of stationary subgame perfect equilibrium payoffs and establish their existence. We show that for agreement rules other than the unanimity rule, the equilibrium payoffs need not be unique. Furthermore, even when the equilibrium is unique, it need not be efficient. Journal of Economic Literature Classification Numbers: C73, C78, D70.

    Original languageEnglish (US)
    Pages (from-to)31-48
    Number of pages18
    JournalJournal of Economic Theory
    Volume103
    Issue number1
    DOIs
    StatePublished - Jan 1 2002

      Fingerprint

    Keywords

    • Noncooperative bargaining
    • Stochastic games
    • Voting rules

    ASJC Scopus subject areas

    • Economics and Econometrics

    Cite this